Does anyone else suffer from ITCHING? I have R A and inject methotrexate. I get the most dreadful in various place,often on my shoulder

Blades . It is so bad it is really painful.. Sometimes Savlon helps it lasts for a couple of hours or longer.tonight it is driving me mad on the tops of both arms and on my left shoulder blade. I believe it is a side effect of MTX. I daren't scratch it makes it worse. Don't know how to relieve it.

17 Replies

oldestnewest
  • hi i have had ra for ten years and am always itching....have got used to it but often feel like i have fleas lol

  • I inject MTX and am itching a lot too. Not sure if the two are connected though for me - it could just be part of the autoimmune process I think as I have secondary Sjogrens and Raynauds and autoimmune hypothyroidism. I took 8 months off MTX to try and work it all out and my skin became much worse.

    I think liver problems can make people itch but as you will be monitored this would flag up In your full blood count I guess. You could ask your GP to refer you to a dermatologist. I had to stop Sulfasalazine and Hydroxichloraquine because of dramatic skin problems they caused.

    I use Johnston's baby oil gel with camomile and diprobase ointment and a cream that the dermatologist gave me called Elidel - which is a bit like MTX for skin he said - non steroidal. I hope you feel less itchy soon - it is awful isn't it I sympathise.

  • Hi all, I never cease to be amazed at all the symptoms like this one, that are linked in some way to autoimmune diseases. I too have r/a and also suffer from an insane itching to left shoulder blade, and a lot of the ladies I chat to in the clinic also suffer this, I just use lanacane anti-itch, and then put up with it, apart from constantly rubbing up and down on the door jambs. ( I liken this to a Chinese torture)

  • These symotoms are caused by the allergic.reactions to ra medications, not the auto immune dusease itself.

  • Thank you all for the replies. This itch is so difficult to describe to anyone who does not suffer from it. I had it so badly yesterday evening, was ok all night but it has now started again this morning. It always appears in the same places and really hurts as well s itching.

  • Hi there I too have the itching and presently off methotrexate, the liver if under abit of stress causes this, I read somewhere to that our bodies have a memory when it comes to itching, that is why we get it in the same place all the time, fortunately my husband will give my back a good rub and it helps. wishing you well.

  • Thanks for the reply. At my blood test last week my liver function was ok. I find that rubbing it makes it worse but it certainly is always at 1of 4 places.

  • It is a deep, stinging itch, and is a serious symptom caysed by an allergic reaction to tixic RA medications such as mtx, plaquinil, biilogics and combiningtoxic mtx with.them. Refuse all mtx medication and please research serious mtx medication side effects.

  • I also have this & liken it to ants crawling over my skin. It's not usually in the same place though, more my arms & legs & I use aloe vera gel to calm the itchy area & I try not to scratch as that causes me to bruise. Seems to work well for me.

  • I also was going made with itchying, and then a friend of my said thy takinghay fever tablets so I went to Aldi who sell them very cheap, I take one aday with all my other meds for Rd, and to my surprise it worked, I asked my doctor if it was ok and he said it was fine

  • I take a allergy pill and it helps me quite a bit.

  • I am on MTX and began having problems with itchy scalp after dosage was raised to 20 mg a week. I went to dermatologist due to that plus my hair had become very thin and I was losing a lot. He gave me a script for Kenalog spray. I used it once and it did help with the itching. What I believe has helped even more with the itching is that my Rheumatologist upped Folic Acid to 2 mg. daily except days of MTX injections. I haven't had problems with itching in a while now. Liver functions on blood work have always been normal. For me, I think the itching is a side effect of the MTX just like the hair thinning. Talk to your dr. about raising your folic acid and see if it helps.

  • Mtx is a very toxic, multiple disease, causing drug that drs are prescribing for RA, causing chronic diseases, and conditions, and there are very strong allergic reactions such as.this, that are serious warning signs. Please read the literature including the pharmaceudical literature that is given with this medication and.stop immeduately as literarure directs regardless of what drs say.Highly toxuc, and intensifies allerguc reactions of biologics keeping RA highly mismanaged.

  • Thank you for your reply. I am due to see the rheumatologist next month, I will certainly ask about upping Folic Acid. I only take 5mg once a week. A lot of people seem to take it daily.

  • Morning Magnolia25. I used to take 5mg the day before & the day after injecting MTX & have noticed a marked difference since changing to 6 days except MTX day, particularly with hair loss. Rheumy's have their own ideas on how many they prescribe but it is worth asking the question if only to see if you'd benefit.

  • This is the correct dosage.of folic acid. The problem is a serious toxic allergic reaction to mtx.please read pharmaceutical literatyre which tells.you to stop immediately.

  • The itching is a severr allergic reaction to typically methotrexate, as.well as other RA medication such as plaquinil ir a bioligic. These drugs alk liwer the immune system, with mtx being highly tixic to many irgand, as well as causing severe itching indiccating fungal infection outsude as well as inside the body. Drs keep patients very active with the RA disease, causing or inducing many other.chronic.conditions. I refused the very toxic mtx after research, as a research scientist, and finding the results of many who develkoed lung and liver failure, aling with swillen lymph nodes, mouth ulcers, nausia, and cancers. Drs will try to get you to take mtx injections so that they can fully control the patients mtx prescription, continally raising it to the highest toxic dosage of 17.5 mg taken once wkly. . It is extremely toxic and has to be monitored to the best of their ability. Plaquinil as well as bioligics can also show highly allergic.reacfions such as itching, and should be stoppedimmediately if this or other allergic or toxic symptoms occur. Drs will try to keep RA patients on mtx telling them it is not the mtx but you must advocate strongly for yourself or family member and do your own research.

You may also like...